Alert archive / Michigan / Tornado Warnings in 2025
Tornado Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 18, 2025, 5:28 PM EDT for Branch County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2025, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 18, 2025, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
690
WFUS53 KIWX 182128
TORIWX
MIC023-182200-
/O.NEW.KIWX.TO.W.0014.250618T2128Z-250618T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
528 PM EDT Wed Jun 18 2025
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Northwestern Branch County in southwestern Michigan...
* Until 600 PM EDT.
* At 528 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bronson, or 11 miles northeast of Sturgis, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Union City around 540 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hodunk, Matteson Lake, and Sherwood.
This includes Interstate 69 in Michigan near mile marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4185 8525 4187 8529 4194 8529 4207 8519
4207 8496
TIME...MOT...LOC 2128Z 217DEG 42KT 4191 8524
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CLH3 follow-up statements
249
WWUS53 KIWX 182137
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
537 PM EDT Wed Jun 18 2025
MIC023-182200-
/O.CON.KIWX.TO.W.0014.000000T0000Z-250618T2200Z/
Branch MI-
537 PM EDT Wed Jun 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHWESTERN BRANCH COUNTY...
At 537 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Union City, or 8 miles northwest of Coldwater,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Union City around 545 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hodunk.
This includes Interstate 69 in Michigan near mile marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4192 8516 4195 8523 4207 8517 4207 8496
TIME...MOT...LOC 2137Z 217DEG 41KT 4199 8515
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CLH459
WWUS53 KIWX 182144
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
544 PM EDT Wed Jun 18 2025
MIC023-182200-
/O.CON.KIWX.TO.W.0014.000000T0000Z-250618T2200Z/
Branch MI-
544 PM EDT Wed Jun 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTH
CENTRAL BRANCH COUNTY...
At 544 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Union City, or near Coldwater, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Branch County, including the following locations...
Hodunk.
This includes Interstate 69 in Michigan near mile marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4199 8507 4201 8512 4207 8510 4207 8496
TIME...MOT...LOC 2144Z 223DEG 39KT 4203 8506
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CLH958 WWUS53 KIWX 182152 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 552 PM EDT Wed Jun 18 2025 MIC023-182202- /O.EXP.KIWX.TO.W.0014.000000T0000Z-250618T2200Z/ Branch MI- 552 PM EDT Wed Jun 18 2025 ...THE TORNADO WARNING FOR NORTH CENTRAL BRANCH COUNTY WILL EXPIRE AT 600 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 800 PM EDT for southwestern Michigan. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Northern Indiana. && LAT...LON 4199 8507 4201 8512 4207 8510 4207 8496 TIME...MOT...LOC 2152Z 217DEG 42KT 4208 8501 $$ CLH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 18, 1:49 PM EDT, 3 hours 39 minutes earlier. Its key messages:
- Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
- A few lingering showers and non-severe storms tonight into Thursday morning.
- Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 1:49 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 149 PM EDT Wed Jun 18 2025 .KEY MESSAGES... - Enhanced risk for severe thunderstorms this afternoon. All hazards possible. - A few lingering showers and non-severe storms tonight into Thursday morning. - Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday. && .DISCUSSION... Issued at 149 PM EDT Wed Jun 18 2025 Arcing line segments of convection will track through the area this afternoon (3-9pm EDT) as a well defined MCV and associated sfc reflection lift east-northeast into the lower Great Lakes from west-central IL. Embedded strong to severe supercells and bowing segments remain likely given favorable shear and instability profiles. MLCAPE values likely ranging from 1500-3000 j/kg from north to south by this time, while low-mid level southwest flow also ramps up with favorable deep layer shear pushing 40 knots plus. All hazards are on the table with wind damage remaining the most likely hazard given the strong forcing, though SPC tornado chances have increased given increased 0-3 km shear and SRH with slight backing noted upstream in METARS near the sfc low track. Locally heavy rainfall and large hail also remain a concern. Chances for scattered showers and a few non-severe storms then continue tonight into Thursday morning, especially northern zones as the low center tracks through the Great Lakes through the Great Lakes. Otherwise, synoptic scale gusts into the 35-45 mph will be possible in wake of MCV late this afternoon into this evening into areas mainly south of the Michigan state line. Heat wave remains on target for this weekend into early next week as an upper level ridge expands over the region. Headline worthy (100F plus) PM heat indices possible. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1233 PM EDT Wed Jun 18 2025 We are monitoring storm development in Illinois at this time as these storms move towards our forecast area. A line (or multiple clusters) of strong to severe storms is expected to move west to east across our forecast area between 19Z to 01Z tonight. The primary hazard will be damaging wind gusts with a few tornadoes possible too (especially in northern Indiana south of US 30). Greatest chances for severe wind gusts at KSBN will be between 20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to IFR visibilities and ceilings as the storms move through. Southwesterly winds will be gusty even before storms move through at 20-25kts. Conditions dry out overnight and into the day Thursday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...Johnson
Hazardous weather outlook, Jun 18, 5:22 PM EDT, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 522 PM EDT Wed Jun 18 2025 INZ005>009-017-018-024>027-032>034-116-216-MIZ078>080-192130- Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Wabash- Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko- Southern Kosciusko-Cass MI-St. Joseph MI-Branch- 522 PM EDT Wed Jun 18 2025 ...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed late this afternoon. INZ012>015-020-022-023-104-203-204-192130- Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami- Eastern St. Joseph IN-Southern La Porte-Western St. Joseph IN- 522 PM EDT Wed Jun 18 2025 /422 PM CDT Wed Jun 18 2025/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Scattered thunderstorms this evening are not expected to be severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ081-OHZ001-002-004-005-015-016-024-025-192130- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 522 PM EDT Wed Jun 18 2025 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through early this evening. INZ103-MIZ177-277-192130- Northern La Porte-Northern Berrien-Southern Berrien- 522 PM EDT Wed Jun 18 2025 /422 PM CDT Wed Jun 18 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is a chance for storms tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate swim risk on Thursday for Lake Michigan beaches. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-192130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 522 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There is a chance for storms tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time
In the hours before
Local storm report, Jun 18, 5:18 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
518 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Tstm Wnd Gst Peru 40.76N 86.07W
06/18/2025 E50 MPH Miami IN Trained Spotter
&&
MJLocal storm report, Jun 18, 5:19 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
519 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Gst Marion 40.55N 85.67W
06/18/2025 E60 MPH Grant IN Trained Spotter
&&
MJSpecial weather statement, Jun 18, 5:19 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
519 PM EDT Wed Jun 18 2025
INZ025-026-032-182145-
Huntington IN-Wells IN-Grant IN-
519 PM EDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GRANT...SOUTHERN
HUNTINGTON AND WESTERN WELLS COUNTIES THROUGH 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Van Buren, or 9 miles northeast of Marion, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntington, Markle, Van Buren, Warren, Lancaster, Mount Etna,
Mcnatts, Landess, Liberty Center, Mount Zion, Plum Tree, Buckeye,
Hanfield, Majenica, Rockford, Arcana, Lake Wood, and Pleasant Plain.
This includes Interstate 69 in Indiana between mile markers 264 and
288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for central and
northeastern Indiana.
&&
LAT...LON 4049 8546 4060 8565 4088 8553 4085 8529
4075 8521 4057 8538 4057 8545 4051 8545
TIME...MOT...LOC 2119Z 210DEG 32KT 4062 8551
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DNLocal storm report, Jun 18, 5:22 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
522 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Hail South Whitley 41.09N 85.63W
06/18/2025 M1.75 Inch Whitley IN Public
Ping pong to golf ball size hail in South
Whitley. Time estimated via radar.
&&
MJLocal storm report, Jun 18, 5:25 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
525 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Tstm Wnd Dmg Goshen 41.58N 85.83W
06/18/2025 Elkhart IN Public
Large tree down on SR 15 near the Goshen
Public Library. Time estimated via radar.
&&
MJLocal storm report, Jun 18, 5:27 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
527 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 2 ENE Monoquet 41.30N 85.83W
06/18/2025 Kosciusko IN NWS Employee
Off duty NWS employee reports trees down on
Levi Lee Rd near Leesburg. Time estimated
via radar.
&&
MJThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:17 PM EDT | Special Weather Statement | IWX | Cass | 28 min |
| Jun 17, 8:39 PM EDT | Special Weather Statement | IWX | Cass | 36 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Jun 18, 3:52 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 38 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | IWX | Cass | 58 min |
| Jun 18, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 29 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 50 min |
| Jun 18, 5:55 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
| Jun 18, 6:40 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 50 min |
Nearby
Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.